MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: unit returned in a generic plastic bag, unit received stuck into a direxion, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire returned inside into a direxion catheter.The guidewire was kinked.The distal tip polymer was detached.The distal end has the polytetrafluoroethylene (ptfe) peeled.No other issues were observed in the device.The guidewire was jammed into a direxion catheter.It was necessary to cut the catheter to pulled out backwards in order to release the guidewire.The outer diameter of distal tip, middle of the device and the proximal section are within specifications.Overall length could not be measured due the distal tip was detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
Reportable based on device analysis completed on 20may2022.The target lesion was located in a vessel in the liver.A 165cm transend guidewire was advanced to cross the lesion.However, before entering the patient, the guidewire became stuck in the y valve of the microcatheter and only a portion of the guidewire could be advanced.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.However, returned device analysis revealed distal tip polymer detached and coating peeled off.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14696635
Report Number2134265-2022-06684
Device Sequence Number5176157
Product Code DQX
UDI-Device Identifier08714729326281
UDI-Public08714729326281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0027417231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight70 KG